Document Detail


Tetracycline and benign intracranial hypertension: report of five cases.
MedLine Citation:
PMID:  6449976     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
Benign intracranial hypertension occurred in four young women taking tetracycline for acne; two were also taking vitamin A. In a fifth case a 14-year-old boy developed papilloedema after taking a short course of tetracycline for bronchitis. All symptoms disappeared soon after stopping the drugs, though in two cases the papilloedema persisted for many months. Benign intracranial hypertension should be sought in any young woman complaining of headache during treatment with tetracycline. Moreover, young women given vitamin A and tetracycline in combination for acne may be at special risk and should be kept under surveillance.
Authors:
B N Walters; S S Gubbay
Related Documents :
25371686 - An atypical cause of atypical chest pain.
8258246 - Chronic leg ulcerations resembling vasculitis in two siblings with prolidase deficiency.
17943296 - Vacuolar degeneration affecting brain macrophages/microglia in variant cjd: a report on...
25142916 - Bullous pemphigoid after bilateral forefoot surgery.
22653226 - Interventions using high-technology communication devices: a state of the art review.
22237166 - Ketamine-like effects after recreational use of methoxetamine.
Publication Detail:
Type:  Case Reports; Journal Article    
Journal Detail:
Title:  British medical journal (Clinical research ed.)     Volume:  282     ISSN:  0267-0623     ISO Abbreviation:  Br Med J (Clin Res Ed)     Publication Date:  1981 Jan 
Date Detail:
Created Date:  1981-03-27     Completed Date:  1981-03-27     Revised Date:  2009-11-18    
Medline Journal Info:
Nlm Unique ID:  8302911     Medline TA:  Br Med J (Clin Res Ed)     Country:  ENGLAND    
Other Details:
Languages:  eng     Pagination:  19-20     Citation Subset:  AIM; IM    
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Acne Vulgaris / drug therapy
Adolescent
Adult
Female
Humans
Male
Papilledema / chemically induced
Pseudotumor Cerebri / chemically induced*
Sex Factors
Tetracycline / adverse effects*
Chemical
Reg. No./Substance:
60-54-8/Tetracycline
Comments/Corrections

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Effect of electroconvulsive therapy on erythrocyte adenosine triphosphatase activity in depressive i...
Next Document:  Rectal gonorrhoea in male homosexuals. Presentation and therapy.